Sexual Health Community
Celexa and sex
About This Community:

This forum is patient support community for questions discussing Birth Control, Fetishes, Foreplay, Intimacy, Masturbation, Orgasms, Partners and Relationships, Pornography, Positive and Negative Sexual Experiences, Virginity, Safe Sex, Sexual Orientation, Sexual Surrogates, Sexual Positions, stimulation, and toys. This forum is not for STD or HIV related questions. For these questions, please visit our STD or HIV forums.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Celexa and sex

My girlfriend is currently taking celexa.

She has the side effect of having pretty much zero sex drive. I started seeing her when she had been on it for about a month maybe more. Since then her sex drive which was really really low before has seemed to have completely vanished. She says she doesn't really feel much down there. This is the first girl I have ever loved. She should be coming off in April.

My question is, once she's off the celexa will feeling and sex drive return?

We do have sex, but it's for me which makes me feel guilty. I have and never will force her to have sex with me. I know she does it because she loves me, but I'm having a hard time dealing with the guilt, I'm also having a hard time dealing with the absence of good sex. I want to make love, not get off. It's making me depressed, I haven't told her I'm super upset about it. Alternatively is there anything to do to rectify the situation in terms of getting her drive and feeling back?

Thanks,
Speakerhead
Related Discussions
5 Comments Post a Comment
Blank
1809109_tn?1331807377
I think you may want to have an open talk with her. I'm sure she sees that you want sex much more than she's willing/able and she may herself feel a little guilty and stressed that she can't satisfy you. Obviously you need to be a little gentle when you try to talk with her, because it could easily start feeling like blame. BUT I think it's important to tell her how you feel. Particularly the part about wanting to make love and not get off. Seriously most women kill to hear that kind of thing come out of their partner's mouth.

Now sometimes antidepressants, when a body is first getting used to them can cause the lack of sex drive. But sometimes it corrects itself when the body become more used to it. So you may just need to be patient. If it becomes a serious, lasting problem there are other antidepressants out there that may be better. It's honestly just as frustrating to be the person with the lack of a sex drive as it is to be the only person wanting sex. So she may be willing to try something different to help.

For now try to get her interested in certain natural aphrodisiacs.  You definitely need to stay away from wine and alcohol because it can interact with the antidepressant, but dark chocolate, exercise, good sleep, and a healthy diet may help her find the mood. Also don't underestimate the power of cuddling to feel intimate. It may be because I'm a girl, but I when my husband is unable to find his sex drive sometimes cuddling is enough for me. Also sometimes cuddling helps him find his sex drive.
Blank
Avatar_n_tn
That's awesome advice.

However I'd still like to know if her feeling and sex drive will return, any idea?

Thanks,
Speakerhead
Blank
1809109_tn?1331807377
I really wish I could give you a straight yes or no answer but it all comes down to how her body reacts to the drugs. Sometimes the side effects last only until your body gets used to the drug (usually around the 4-8 week mark but sometimes a little longer). Sometimes they can last the entire time you're the drug.

I think if you're best bet is to wait and see if this month gets any better and if it doesn't maybe get her to ask for a different antidepressant. All of them have potential side effects, but if you're lucky there may be one out there that will help both her depression and your sex life without any negatives.
Blank
Avatar_n_tn
I meant once she's off the drug will her feeling and sex drive return? Sorry I wasn't too clear.
Blank
1809109_tn?1331807377
It should as long as the medication is the true cause and not depression. If her depression returns after she gets off of the medication then it could be the same. It all comes down to hormones really. If her hormones are still unbalanced, then the lack of a sexual appetite may persist. Anyway, usually after a week or two of getting off a med any side effects from medication should be removed (and sometimes it only takes 3 days).
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Sexual Health Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Sexual Health Answerers
139792_tn?1299416777
Blank
Dalubaba
Indore, India
Avatar_f_tn
Blank
remar
st. louis, MO
1622896_tn?1402351966
Blank
bobdylan1958
Outside London, United Kingdom
580755_tn?1357673215
Blank
Vance2335
Buffalo, NY
80052_tn?1358657300
Blank
jefelex
way off the beaten track!, BC
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC